Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 334, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 26, 2000, 9:02 PM CDT for Young County, Texas. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 26, 2000, 9:02 PM CDT (02:02 UTC)
- Expired
- May 26, 2000, 10:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Young County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 9:05 PM CDT | Hail 1.75 | Markley, TX | Windows were broken by large hail. |
| May 26, 9:18 PM CDT | Hail 1.75 | Jean, TX | Windows were broken by large hail in Jean. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 4:30 PM CDT | Tornado Watch | SPC | 6 hr |
| May 26, 8:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3095 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 11.4
The text
As transmitted, in the capitals the NWS used until 2016.
406 WUUS54 KFWD 270204 SVRFTW TXC503-270300- BULLETIN - IMMEDIATE BROADCSAT REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 902 PM CDT FRI MAY 26 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YOUNG COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1000 PM CDT * AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NEAR NEWCASTLE...OR ABOUT 11 MILES SOUTH OF OLNEY...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JEAN AROUND 915 PM CDT DOPPLER RADAR DETECTED HAIL UP TO 1 INCH IN DIAMETER WITH THIS SEVERE THUNDERSTORM. A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING. MOVE IMMEDIATELY TO A STURDY STRUCTURE IF A TORNADO IS SPOTTED OR THREATENING CLOUDS APPROACH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3328 9876 3316 9872 3319 9842 3341 9846
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 5:48 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 26, 5:48 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 548 PM CDT FRI MAY 26 2000 OUTFLOW BOUNDARY FROM STORMS EARLY THIS MORNING WAS IN THE NORTHWEST SECTION OF NORTH CENTRAL TEXAS THIS AFTERNOON. A DRYLINE WAS ALSO LOCATED TO THE WEST OF THE REGION. THE AIRMASS WAS UNSTABLE THIS AFTERNOON OVER MOST OF THE FORECAST AREA WITH ONLY A FEW DEGREES OF WARMING NEEDED TO BREAK THE LOW LEVEL CAP. HOWEVER...THE AIRMASS NORTH OF ABILENE WAS VERY UNSTABLE AND SHOULD BE THE AREA FOR THE FIRST THUNDERSTORMS. THE STORMS WILL GENERALLY MOVE NE BUT A FEW OF THE STORMS WILL MOVE IN A MORE EASTERLY MOTION. THE NORTHWEST HALF OF THE FORECAST AREA HAS A CHANCE OF THUNDERSTORMS TONIGHT WITH THE GREATEST RISK OF SEVERE WEATHER IN THE FAR NORTHWESTERN ZONE. THE MODELS BRING A WEAK COLD FRONT INTO THE REGION LATE SATURDAY BRINGING MORE THUNDERSTORMS. HOWEVER...THE OUTFLOW BOUNDARIES GENERATED BY TONIGHT ACTIVITY WILL BE THE BIGGEST PLAYER IN WHERE THE THUNDERSTORMS DEVELOP SATURDAY AND SUNDAY. CHANCE OF STORMS SHIFTS TO THE SOUTHERN ZONES SUNDAY THEN RIDGING ALOFT HELPS THE CAP STRENGTHEN AGAIN. WILL CONTINUE TO THE WARMER THAN NORMAL WEATHER THROUGH WEDNESDAY OF NEXT WEEK. .FTW...CAUTION ON AREA LAKES TONIGHT ALL BUT SE ZONES. DFW 73/90/70/92 452 ACT 77/92/72/88 234 82 ...AVIATION DISCUSSION... MAIN QUESTION WILL BE TIMING OF THUNDERSTORMS ACROSS METRO AIRPORTS TONIGHT. CURRENT TRENDS AND NE MEAN H85-H7 FLOW OF 230 DEGREES WILL TRACK MOST STORMS NE. THAT COUPLED WITH A LINGERING CAP OVER NE AND E TEXAS HINTS THAT STORMS MAY HOLD OF UNTIL CLOSER TO MIDNIGHT. BRUNT OF ACTION WILL LIKELY BE CLOSER TO FRONTAL BOUNDARY THAT WILL HOLD UP OVER OK TONIGHT. FRONT SLIDES SOUTH TOMORROW SO ANOTHER SHOT FOR THUNDERSTORMS ALL AIRPORTS TOMORROW AFTERNOON. OTHERWISE SOME MVFR CIGS BKN020 LATER TONIGHT. 80
In the hours before
Special weather statement, May 26, 4:00 PM CDT, 5 hours 2 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-270100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT FRI MAY 26 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH AND WEST OF A LAMPASAS...DALLAS...TO PARIS LINE FOR THIS EVENING AND TONIGHT. THE SLIGHT RISK AREA INCLUDES THE CITIES OF LAMPASAS...BOWIE... STEPHENVILLE...MINERAL WELLS...GAINESVILLE...SHERMAN...PARIS...AND THE DALLAS FORT WORTH METROPLEX. AN UPPER LEVEL DISTURBANCE MOVING INTO WEST TEXAS...WILL CONTINUE TO TRIGGER THE DEVELOPMENT OF STRONG THUNDERSTORMS WEST OF A WICHITA FALLS TO ABILENE LINE THIS EVENING. AS THESE THUNDERSTORMS MOVE EAST...THEY MAY AFFECT AN AREA BETWEEN JACKSBORO AND EASTLAND BY NIGHTFALL. ADDITIONAL THUNDERSTORMS MAY ALSO DEVELOP ALONG THE REMNANTS OF AN OLD THUNDERSTORM BOUNDARY LOCATED ALONG A SHERMAN... DENTON...TO EASTLAND LINE. THE AIRMASS OVER NORTH TEXAS REMAINS QUITE UNSTABLE. HOWEVER...AN EXTENSIVE SHIELD OF CLOUDS OVER THE REGION HAS LIMITED THE AMOUNT OF SURFACE HEATING. IN ADDITION...A WARM LAYER OF AIR ALOFT CONTINUES TO INHIBIT THUNDERSTORM DEVELOPMENT. AS COOLER AIR IN THE MIDDLE LAYERS OF THE ATMOSPHERE ARRIVES TONIGHT...SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP TOWARD NIGHTFALL WEST OF A SHERMAN...DALLAS...TO STEPHENVILLE LINE. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED SUPERCELL THUNDERSTORMS ARE MORE LIKELY WEST OF A GORMAN TO GRAHAM LINE WHERE THE TURNING OF THE WIND WITH HEIGHT IS MORE FAVORABLE FOR ROTATING THUNDERSTORMS. EMERGENCY MANAGERS AND STORM SPOTTERS WEST A GAINESVILLE...TO STEPHENVILLE LINE...COULD BE ACTIVATED BY 7 PM. ELSEWHERE... ACTIVATION IS NOT EXPECTED UNTIL LATER TONIGHT. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)... SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:53 PM CDT | Severe Thunderstorm Warning | FWD | Young | 67 min |
| May 26, 8:02 PM CDT | Tornado Warning | FWD | Young | 28 min |
| May 26, 8:30 PM CDT | Tornado Warning | FWD | Young | 30 min |
| May 26, 8:57 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 63 min |
| May 26, 10:00 PM CDT | Severe Thunderstorm Warning | FWD | Montague, Wise | 60 min |
| May 26, 10:55 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 65 min |
| May 26, 11:16 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 59 min |
| May 26, 11:24 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 66 min |
| May 27, 1:26 PM CDT | Severe Thunderstorm Warning | FWD | Young | 64 min |
| May 27, 1:55 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 65 min |
| May 27, 2:20 PM CDT | Tornado Warning | FWD | Jack | 40 min |
| May 27, 2:30 PM CDT | Severe Thunderstorm Warning | FWD | Young | 45 min |
| May 27, 2:43 PM CDT | Tornado Warning | FWD | Young | 32 min |
| May 27, 2:48 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 57 min |
| May 27, 2:58 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 62 min |
| May 27, 3:01 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 59 min |
| May 27, 3:16 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 59 min |
| May 27, 3:24 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 51 min |
| May 27, 3:45 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 60 min |
| May 27, 3:50 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 25 min |
| May 27, 4:04 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 56 min |
| May 27, 4:10 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 65 min |
| May 27, 4:15 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 60 min |
| May 27, 4:17 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 43 min |
| May 27, 4:25 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 50 min |
| May 27, 4:52 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 53 min |
| May 27, 4:53 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 67 min |
| May 27, 5:03 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 57 min |
| May 27, 5:12 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 63 min |
| May 27, 5:18 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 42 min |
| May 27, 5:19 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 41 min |
| May 27, 5:28 PM CDT | Tornado Warning | FWD | Fannin | 32 min |
| May 27, 5:42 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 33 min |
| May 27, 5:47 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 58 min |
| May 27, 5:53 PM CDT | Tornado Warning | FWD | Hunt | 37 min |
| May 27, 6:00 PM CDT | Tornado Warning | FWD | Fannin | 30 min |
| May 27, 6:03 PM CDT | Flash Flood Warning | FWD | Fannin | 3 hr |
| May 27, 6:10 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 65 min |
| May 27, 6:14 PM CDT | Flash Flood Warning | FWD | Eastland | 3 hr |
| May 27, 6:19 PM CDT | Tornado Warning | FWD | Delta | 26 min |
| May 27, 6:23 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 52 min |
| May 27, 6:24 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 66 min |
| May 27, 6:39 PM CDT | Tornado Warning | FWD | Hopkins | 36 min |
| May 27, 6:58 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.